Potential High-Dose Risks of Klonopin

Potential High-Dose Risks of Klonopin

Klonopin is often misused or abused, and, regardless of whether it is used medically or recreationally, tolerance to the drug’s effects can develop quickly. This often leads users to increase the amount of Klonopin they take and the risks associated with high doses of Klonopin.

Possible Klonopin Side Effects

As the dosage of Klonopin is increased, the possibility of dangerous side effects increases. Possible side effects of the drug include the following:

  • Difficulty breathing
  • Lack of coordination
  • Hallucinations
  • Confusion
  • Vision abnormalities
  • Personality changes
  • Impaired memory
  • Depression

Dependence on and addiction to Klonopin can develop easily, and the process will be accelerated in those who take higher doses. Once physical dependence has developed, users experience withdrawal symptoms when the drug isn’t present in the body.

Klonopin Overdose

Taking high doses of Klonopin can lead to overdose. Confusion, fainting and coma can result from a Klonopin overdose as can death. The overdose risk of Klonopin is increased when it is used in high doses or combined with other sedative substances such as alcohol or opioid painkillers. The Drug Abuse Warning Network monitors hospital emergency rooms for drug-related medical emergencies. In a 2004 report they noted that Klonopin’s main ingredient clonazepam was one of the two benzodiazepine drugs most often involved in drug-abuse related emergency room visits.

Begin Your Journey of Recovery

If you are dependent on or addicted to Klonopin, help is available. Call our toll-free number, and let our caring counselors help you take the first steps. They can provide information on the best recovery resources and can even check your insurance coverage for your program of choice. Calling our helplines involves no cost or obligation, so please call today and begin your journey of recovery.